How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7342
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

I'm a 53 year old woman who had been taking Wellbutrin and

This answer was rated:

I'm a 53 year old woman who had been taking Wellbutrin and Prestiq for depression for about 3 years. About 8 mo ago developed myclonus. I'm off the Wellbutrin for 4 months now and Prestiq for a week. Wanting to know if I can expect the myclonus to go away?
JA: How long have you been feeling this way? Have you reached out to anyone about this yet?
Customer: The myclonus?
JA: Anything else in your medical history you think the doctor should know?
Customer: Blood tests and MRI scan on my brain, neck, and spine were negative for abnormalities.

Hello, my name is***** and I shall be assisting you today. I'm reviewing your query & will get back to you shortly. Thank you for your patience.

Customer: replied 7 days ago.
Thank you

Since the myoclonus was side effect of the drugs it will eventually go away since you have stopped taking both the drugs.

Hope this helps.

Please do leave a positive rating for the service by clicking on the stars on top of the screen.

Best wishes.

Customer: replied 7 days ago.
I spoke to someone in pharmacology who is familiar with this who said sometimes the symptoms get worse when tapering off the meds and don't actually go away. Do you have any experience with this?
Customer: replied 7 days ago.
is thus a common side effect for Prestiq? When I stopped taking the Wellbutrin the symptoms continued to worsen.

Yes i agree with him but that usually happens during tapering period. But once you come to complete stop it gets better with time.

Hope this helps.

Please do leave a positive rating for the service by clicking on the stars on top of the screen.

Best wishes.

Customer: replied 7 days ago.
The pharmacologist was a her)
So is myclonus a common side effect then? And what do you recommend for a replacement medication? I was thinking Prozac. I will be going to my psychiatrist but wAnted a second opinion. Thanks.
Customer: replied 7 days ago.
Any other meds to consider?

Yes, myoclonus is common with prestiq specially in females with depression and 50 to 59 years of age. I think prozac is a good but you need to discuss this with your psychiatrist as thorough review is required before taking a new medicine.

Hope this helps.

Please do leave a positive rating for the service by clicking on the stars on top of the screen.

Best wishes.

Dr Uzair and 2 other Medical Specialists are ready to help you
Customer: replied 7 days ago.
I saw that stat online too